BulDML at Institute of Mathematics and Informatics >
IMI Periodicals >
Serdica Journal of Computing >
2008 >
Volume 2 Number 1 >

Please use this identifier to cite or link to this item:

Title: On the Various Bisection Methods Derived from Vincent’s Theorem
Authors: Akritas, Alkiviadis
Strzeboński, Adam
Vigklas, Panagiotis
Keywords: Vincent’s Theorem
Real Root Isolation Method
Bisection Method
Continued Fraction Method
Descartes’ Method
Modified Uspensky’s Method
Issue Date: 2008
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Journal of Computing, Vol. 2, No 1, (2008), 89p-104p
Abstract: In 2000 A. Alesina and M. Galuzzi presented Vincent’s theorem “from a modern point of view” along with two new bisection methods derived from it, B and C. Their profound understanding of Vincent’s theorem is responsible for simplicity — the characteristic property of these two methods. In this paper we compare the performance of these two new bisection methods — i.e. the time they take, as well as the number of intervals they examine in order to isolate the real roots of polynomials — against that of the well-known Vincent-Collins-Akritas method, which is the first bisection method derived from Vincent’s theorem back in 1976. Experimental results indicate that REL, the fastest implementation of the Vincent-Collins-Akritas method, is still the fastest of the three bisection methods, but the number of intervals it examines is almost the same as that of B. Therefore, further research on speeding up B while preserving its simplicity looks promising.
ISSN: 1312-6555
Appears in Collections:Volume 2 Number 1

Files in This Item:

File Description SizeFormat
sjc051-vol2-num1-2008.pdf392 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0!   Creative Commons License